Alert archive / Oregon / Gale Warnings in 2015

Gale Warning 21, NWS Portland, OR

October 31, 2015

NWS Portland, OR issued this gale warning at Oct 31, 2015, 3:19 PM PDT. It took effect at Oct 31, 2015, 9:00 PM PDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2015, 3:19 PM PDT (22:19 UTC)
In effect from
Oct 31, 2015, 9:00 PM PDT
Expired
Nov 1, 2015, 2:56 PM PST
In force
19 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WHUS76 KPQR 312219
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
319 PM PDT SAT OCT 31 2015

PZZ250-270-010630-
/O.NEW.KPQR.GL.W.0021.151101T0400Z-151101T1800Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
319 PM PDT SAT OCT 31 2015

...GALE WARNING IN EFFECT FROM 9 PM PDT THIS EVENING TO 10 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 PM PDT THIS EVENING TO 10 AM
PST SUNDAY. 

* WINDS: WEST TO SOUTHWEST WINDS 25 TO 30 KT WITH GUSTS TO 35 KT.

* SEAS: COMBINED SEAS 16 TO 18 FT WITH DOMINANT PERIOD 12 SECONDS
  TONIGHT...INCREASING TO 19 TO 21 FT WITH DOMINANT PERIOD 14
  SECONDS SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ255-275-010200-
/O.CON.KPQR.GL.W.0020.000000T0000Z-151101T0200Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
319 PM PDT SAT OCT 31 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

* WIND TODAY: SOUTHWEST WIND 25 TO 30 KT WITH GUSTS TO 35 KT. WIND
  WILL BECOME WEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS BY LATE
  THIS EVENING.

* WIND LATE TONIGHT AND SUNDAY: WIND INCREASING TO 20 TO 25 
  KNOTS WITH GUSTS TO 30 KNOTS LATE TONIGHT AND CONTINUING 
  THROUGH SUNDAY MORNING. 

* SEAS: 13 TO 15 FT THIS EVENING. SEAS WILL INCREASE TO 15 TO 17
  FT WITH DOMINANT PERIOD 12 SECONDS TONIGHT...THEN 17 TO 19 FT
  WITH DOMINANT PERIOD 14 SECONDS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ210-010630-
/O.EXT.KPQR.RB.Y.0148.000000T0000Z-151102T0000Z/
COLUMBIA RIVER BAR-
319 PM PDT SAT OCT 31 2015

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 PM
PST SUNDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL
4 PM PST SUNDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: COMBINED SEAS AROUND 10 FEET...INCREASING TO 12 
  FT LATE TONIGHT INTO SUNDAY MORNING. 

* FIRST EBB: SEAS TEMPORARILY BUILDING TO 13 FEET WITH BREAKERS 
  DURING THE VERY STRONG EBB AROUND 830 PM THIS EVENING. 

* SECOND EBB: SEAS TEMPORARILY BUILDING TO 18 FEET WITH BREAKERS
  DURING THE EBB AROUND 915 AM SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
5 follow-up statements
943 
WHUS76 KPQR 010204
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
704 PM PDT SAT OCT 31 2015

PZZ255-275-011015-
/O.EXP.KPQR.GL.W.0020.000000T0000Z-151101T0200Z/
/O.NEW.KPQR.SI.Y.0228.151101T0204Z-151102T0000Z/
/O.NEW.KPQR.SW.Y.0079.151101T0204Z-151103T0000Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
704 PM PDT SAT OCT 31 2015

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 PM PST
SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 PM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 PM PST SUNDAY. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL
4 PM PST MONDAY. 

* WIND: WEST TO SOUTHWEST WIND 15 TO 20 KNOTS WITH GUSTS TO 30
  KNOTS.

* SEAS: 12 TO 15 FT THIS EVENING. SEAS WILL INCREASE TO 15 TO 17
  FT WITH DOMINANT PERIOD 12 SECONDS TONIGHT...THEN 17 TO 19 FT
  WITH DOMINANT PERIOD 14 SECONDS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ250-270-011015-
/O.CON.KPQR.GL.W.0021.151101T0400Z-151101T1800Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
704 PM PDT SAT OCT 31 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... 

* WINDS: WEST TO SOUTHWEST WINDS 25 TO 30 KT WITH GUSTS TO 35 KT.
  HIGHEST WINDS WILL OCCUR SUNDAY MORNING WITH GUSTS POSSIBLE TO
  40 KT.

* SEAS: COMBINED SEAS 14 TO 16 FT WITH DOMINANT PERIOD 12 SECONDS
  TONIGHT...INCREASING TO 19 TO 21 FT WITH DOMINANT PERIOD 14
  SECONDS SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ210-011015-
/O.CON.KPQR.RB.Y.0148.000000T0000Z-151102T0000Z/
COLUMBIA RIVER BAR-
704 PM PDT SAT OCT 31 2015

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 PM PST SUNDAY...

* IN THE MAIN CHANNEL...

* GENERAL SEAS: COMBINED SEAS AROUND 10 FEET...INCREASING TO 12 
  FT LATE TONIGHT INTO SUNDAY MORNING. 

* FIRST EBB: SEAS TEMPORARILY BUILDING TO 13 FEET WITH BREAKERS 
  DURING THE VERY STRONG EBB AROUND 830 PM THIS EVENING. 

* SECOND EBB: SEAS TEMPORARILY BUILDING TO 18 FEET WITH BREAKERS 
  DURING THE EBB AROUND 915 AM SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
722 
WHUS76 KPQR 010405
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
905 PM PDT SAT OCT 31 2015

PZZ250-270-011215-
/O.CON.KPQR.GL.W.0021.000000T0000Z-151101T1800Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
905 PM PDT SAT OCT 31 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

* WINDS: WEST TO SOUTHWEST WINDS 25 TO 30 KT WITH GUSTS TO 40 KT.

* SEAS: COMBINED SEAS 14 TO 16 FT WITH DOMINANT PERIOD 12 SECONDS
  TONIGHT...INCREASING TO 19 TO 22 FT WITH DOMINANT PERIOD 14
  SECONDS SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ210-011215-
/O.EXT.KPQR.RB.Y.0148.000000T0000Z-151102T0600Z/
COLUMBIA RIVER BAR-
905 PM PDT SAT OCT 31 2015

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 10 PM
PST SUNDAY...

* IN THE MAIN CHANNEL...

* GENERAL SEAS: COMBINED SEAS AROUND 10 TO 12 FEET
TONIGHT...INCREASING TO 15 TO 16 FT LATE SUNDAY MORNING.

* FIRST EBB: SEAS WILL TEMPORARILY BUILD TO 17 FT WITH BREAKERS
  DURING THE EBB AROUND 815 AM SUNDAY.

* SECOND EBB: SEAS TEMPORARILY BUILDING TO 18 FT WITH BREAKERS
  DURING THE EBB AROUND 815 PM SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ255-275-011215-
/O.CON.KPQR.SI.Y.0228.000000T0000Z-151102T0000Z/
/O.CON.KPQR.SW.Y.0079.000000T0000Z-151103T0000Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
905 PM PDT SAT OCT 31 2015

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM
PST SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 PM PST MONDAY...

* WIND: WEST TO SOUTHWEST WIND 15 TO 20 KNOTS WITH GUSTS TO 30 
  KNOTS. 

* SEAS: 12 TO 15 FT THIS EVENING. SEAS WILL INCREASE TO 15 TO 17 
  FT WITH DOMINANT PERIOD 12 SECONDS TONIGHT...THEN 17 TO 19 FT 
  WITH DOMINANT PERIOD 14 SECONDS ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
347 
WHUS76 KPQR 011030
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
230 AM PST SUN NOV 1 2015

PZZ250-270-011830-
/O.EXT.KPQR.GL.W.0021.000000T0000Z-151101T2300Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
230 AM PST SUN NOV 1 2015

...GALE WARNING NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

* WINDS: SOUTHWEST TO WEST 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS.
  WIND DECREASING TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS DURING
  THE EVENING. 

* SEAS: COMBINED SEAS BUILDING TO AROUND 20 FEET THIS MORNING AND
  CONTINUING THROUGH THE AFTERNOON. SEAS EASING TO 15 FEET BY LATE
  SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ255-275-011830-
/O.EXT.KPQR.SI.Y.0228.000000T0000Z-151102T0300Z/
/O.CON.KPQR.SW.Y.0079.000000T0000Z-151103T0000Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
230 AM PST SUN NOV 1 2015

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 7 PM PST
THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 PM PST MONDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 7 PM
PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. 

* WIND: SOUTHWEST TO WEST WIND 15 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS. A FEW GUSTS TO 35 KNOTS POSSIBLE OVER NORTHERN OUTER
  WATERS LATE THIS MORNING THROUGH EARLY AFTERNOON. WIND BECOMING
  WEST TO NORTHWEST 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS LATE
  SUNDAY EVENING. 

* SEAS: SEAS BUILDING TO AROUND 18 FEET BY LATE THIS MORNING AND
  CONTINUING THROUGH THE AFTERNOON. SEAS EASING DURING THE EVENING
  AND OVERNIGHT...FALLING TO TO AROUND 14 FEET BY LATE SUNDAY
  NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ210-011830-
/O.EXT.KPQR.RB.Y.0148.000000T0000Z-151102T1200Z/
COLUMBIA RIVER BAR-
230 AM PST SUN NOV 1 2015

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM
PST MONDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL
4 AM PST MONDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: COMBINED SEAS AROUND 12 FEET...BUT BUILDING TO
  NEAR 16 FEET BY LATE SUNDAY MORNING. SEAS EASING TO 13 FEET
  SUNDAY NIGHT. 

* FIRST EBB: SEAS WILL TEMPORARILY BUILD TO 17 FT WITH BREAKERS
  DURING THE EBB AROUND 815 AM THIS MORNING.

* SECOND EBB: SEAS TEMPORARILY BUILDING TO 16 FT WITH BREAKERS
  DURING THE EBB AROUND 815 PM SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
165 
WHUS76 KPQR 011652
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
852 AM PST SUN NOV 1 2015

PZZ250-270-012300-
/O.CON.KPQR.GL.W.0021.000000T0000Z-151101T2300Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
852 AM PST SUN NOV 1 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

* WINDS: SOUTHWEST TO WEST 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS.
  WIND DECREASING TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS DURING
  THE EVENING.

* SEAS: COMBINED SEAS BUILDING TO AROUND 20 FEET THIS MORNING AND
  CONTINUING THROUGH THE AFTERNOON. SEAS EASING TO 15 FEET BY LATE
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ255-275-020100-
/O.CON.KPQR.SI.Y.0228.000000T0000Z-151102T0300Z/
/O.CON.KPQR.SW.Y.0079.000000T0000Z-151103T0000Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
852 AM PST SUN NOV 1 2015

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
PST THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 PM PST MONDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM PST
THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS
IN EFFECT UNTIL 4 PM PST MONDAY. 

* WIND: SOUTHWEST TO WEST WIND 15 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS. A FEW GUSTS TO 35 KNOTS POSSIBLE OVER NORTHERN OUTER
  WATERS LATE THIS MORNING THROUGH EARLY AFTERNOON. WIND BECOMING
  WEST TO NORTHWEST 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS LATE
  THIS EVENING.

* SEAS: SEAS BUILDING TO AROUND 18 FEET BY LATE THIS MORNING AND 
  CONTINUING THROUGH THE AFTERNOON. SEAS EASING DURING THE 
  EVENING AND OVERNIGHT...FALLING TO TO AROUND 14 FEET BY LATE 
  SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ210-020100-
/O.CON.KPQR.RB.Y.0148.000000T0000Z-151102T1200Z/
COLUMBIA RIVER BAR-
852 AM PST SUN NOV 1 2015

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST MONDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM
PST MONDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: COMBINED SEAS AROUND 14 FEET...BUT BUILDING TO
  NEAR 16 FEET BY LATE THIS MORNING. SEAS EASING TO 13 FEET TONIGHT.

* FIRST EBB: SEAS TEMPORARILY NEAR 17 FT WITH BREAKERS DURING THE
  EBB AROUND 815 AM THIS MORNING.

* SECOND EBB: SEAS TEMPORARILY BUILDING TO 16 FT WITH BREAKERS
  DURING THE EBB AROUND 815 PM THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
768 
WHUS76 KPQR 012256
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
256 PM PST SUN NOV 1 2015

PZZ250-270-020700-
/O.CAN.KPQR.GL.W.0021.000000T0000Z-151101T2300Z/
/O.EXB.KPQR.SW.Y.0079.000000T0000Z-151103T1200Z/
/O.EXA.KPQR.SI.Y.0228.000000T0000Z-151102T0300Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
256 PM PST SUN NOV 1 2015

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM
PST TUESDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 7 PM PST THIS
EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 7 PM PST THIS
EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT
UNTIL 4 AM PST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WIND: SOUTHWEST TO WEST WIND 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.
  WIND BECOMING WEST TO NORTHWEST 10 TO 15 KNOTS WITH GUSTS TO 20
  KNOTS LATE THIS EVENING.

* SEAS: SEAS AROUND 18 TO 20 FEET THROUGH THE AFTERNOON. SEAS
  EASING DURING THE EVENING AND OVERNIGHT...FALLING TO TO AROUND
  13 FEET BY DAYBREAK MONDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ255-275-020700-
/O.EXT.KPQR.SW.Y.0079.000000T0000Z-151103T1200Z/
/O.CON.KPQR.SI.Y.0228.000000T0000Z-151102T0300Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
256 PM PST SUN NOV 1 2015

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
4 AM PST TUESDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
PST THIS EVENING...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT
UNTIL 4 AM PST TUESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS
IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* WIND: SOUTHWEST TO WEST WIND 15 TO 20 KNOTS WITH GUSTS TO 25
  KNOTS. WIND BECOMING WEST TO NORTHWEST 10 TO 15 KNOTS WITH
  GUSTS TO 20 KNOTS LATE THIS EVENING.

* SEAS: SEAS AROUND 18 FEET THROUGH THE AFTERNOON. SEAS EASING
  DURING THE EVENING AND OVERNIGHT...FALLING TO TO AROUND 12 FEET
  BY DAYBREAK MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ210-020700-
/O.EXT.KPQR.RB.Y.0148.000000T0000Z-151103T0000Z/
COLUMBIA RIVER BAR-
256 PM PST SUN NOV 1 2015

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 PM
PST MONDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL
4 PM PST MONDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: COMBINED SEAS AROUND 16 FT THROUGH THIS
  AFTERNOON...DECREASING TO 14 FT TONIGHT...THEN 10 TO 12 FT
  MONDAY.

* FIRST EBB: SEAS TEMPORARILY BUILDING TO 17 FT WITH BREAKERS
  DURING THE EBB AROUND 815 PM THIS EVENING.

* SECOND EBB: SEAS TEMPORARILY BUILDING TO 16 FT WITH BREAKERS
  LIKELY DURING THE EBB AROUND 915 AM MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this gale warning went out at Oct 31, 3:11 PM PDT, 8 minutes earlier.

Area forecast discussion, Oct 31, 3:11 PM PDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
311 PM PDT SAT OCT 31 2015

.SYNOPSIS...A VERY MOIST COLD FRONT WILL MOVE SOUTH THROUGH THE
FORECAST AREA TODAY BRINGING HEAVY RAIN AND BREEZY CONDITIONS. BEHIND
THE FRONT AN UPPER LEVEL TROUGH WILL MOVE IN BRINGING SHOWERS AND
LOWER SNOW LEVELS THAT WILL LAST THROUGH EARLY NEXT WEEK. DRIER BUT
COOL WEATHER LOOKS TO RETURN BY MIDWEEK AS HIGH PRESSURE BUILDS.

&&

.SHORT TERM...HEAVIEST RAINFALL HAS SHIFTED SLOWLY SOUTH THROUGH THE
DAY WITH THE CORE OF HEAVIEST RAIN NOW OVER THE NORTH OREGON COAST
AND COAST RANGE AND MOVING INTO THE NORTH WILLAMETTE VALLEY.  A WAVE
ON THE FRONT THAT WAS OFF THE WASHINGTON COAST THIS MORNING HAS MOVED
ASHORE ALLOWING THE FRONT TO ACCELERATE TO THE SOUTH AND EAST. NESDIS
SATELLITE ANALYSIS HAD ESTIMATED RAIN RATES OF 0.4 TO 0.7 INCH/HOUR
OVER WESTERN WA.  OBSERVED RAINFALL IN OROGRAPHICALY FAVORED AREAS IN
THE WILLAPA HILLS AND NW OREGON COAST RANGE ARE CLOSE TO THAT
ESTIMATE. AS A RESULT OF THE HEAVY RAIN AN URBAN AND SMALL STREAM
FLOOD ADVISORY IS IN EFFECT FOR PACIFIC AND WAHKIAKUM
COUNTIES AS WELL THE NORTH WILLAMETTE VALLEY AND SW WA INTERIOR ZONES
THROUGH THIS AFTERNOON.  ALSO THE GRAY RIVER NEAR ROSBURG HAS GONE
OVER FLOOD STAGE.

BASED ON CURRENT TRENDS AND HRRR MODEL THE HEAVY RAIN MOVES THROUGH
THE NORTH WILLAMETTE VALLEY AROUND 6 PM...8 PM FOR THE CENTRAL
WILLAMETTE VALLEY AND 11 PM FOR THE SOUTH WILLAMETTE VALLEY.  HOWEVER
SHOWERS WILL CONTINUE INTO SUNDAY AS THE COOL UPPER TROUGH SAGS INTO
THE REGION.  A VORT MAX BETWEEN 130 AND 145W OFF THE B.C. COAST IS
FORECAST TO SWING INTO THE AREA SUN MORNING FOR INCREASE SHOWER
ACTIVITY AS WELL AS A SLIGHT CHANCE FOR THUNDERSTORMS FROM THE COAST
RANGE WESTWARD THRU SUN EVENING.

BREEZY CONDITIONS WILL CONTINUE IN THE EVENING HOURS AS THE FRONT
GOES THROUGH.  GUSTS 25 TO 35 MPH FOR THE INTERIOR VALLEYS HAVE BEEN
OBSERVED THIS AFTERNOON AND IS INLINE WITH THE CURRENT FORECAST.

AS THE UPPER TROUGH CONTINUES TO DIG DOWN OVER THE PACIFIC NW SUN
AND MON AIR MASS WILL COOL. THIS WILL BRING COOLER TEMPS AS WELL AS
LOWERING SNOW LEVELS. AN ONSHORE WESTERLY FLOW AT H8 WILL REMAIN
ABOVE 30 KT INTO SUN AS SNOW LEVELS DIP DOWN TO PASS LEVELS. DAYTIME
TEMPS AT THE PASSES ARE LIKELY TO BE TOO WARM TO SEE MUCH
ACCUMULATION...THEN AS THE OROGRAHPICS WEAKEN SUN NIGHT MAY SEE SOME
LIGHT ACCUMULATIONS. COOLER AIR ALOFT SUN INTO SUN NIGHT WILL ALSO
DEEPEN THE UNSTABLE LAYER ALONG THE COAST AND OVER THE COASTAL
WATERS ENOUGH TO WARRANT CARRYING A THREAT FOR THUNDERSTORMS.
OTHERWISE EXPECT TO SEE SHOWERS CONTINUE TONIGHT THROUGH
SUN...BEFORE POPS BEGIN TO DROP OFF LATER SUN NIGHT AND MON AS THE
MAIN TROUGH AXIS SLIDES E. SHORTWAVES ON THE BACKSIDE OF THE TROUGH
THOUGH WILL KEEP A CHANCE FOR SHOWERS CONTINUING THROUGH MON.

.LONG TERM...NORTHWESTERLY FLOW ALOFT WILL MAINTAIN A SHOWERY AIR
MASS OVER THE FORECAST AREA THROUGH LATE TUESDAY. SHORTWAVE RIDGING
LOOKS TO BUILD INTO THE PACIFIC NORTHWEST EARLY WEDNESDAY BRINGING
SLIGHTLY WARMER TEMPERATURES AND DRIER CONDITIONS...WITH AREAS OF
FOG POSSIBLE. A PROGRESSIVE SHORTWAVE TROUGH LOOKS TO PUSH ACROSS
THE REGION ON THURSDAY AND COULD MARK THE BEGINNING OF ANOTHER WET
PERIOD. HOWEVER...CONFIDENCE REMAINS LOW DUE TO THE SLIGHT RUN TO
RUN VARIABILITY OF THE OPERATIONAL AND ENSEMBLE MODELS. /64
&&

.AVIATION...A COLD FRONT IS CURRENTLY PUSHING ONSHORE FROM THE
NORTHWEST. THE FRONT IS DRAPED OVER SW WASHINGTON AND FAR NW
OREGON AS OF 3 PM AND GRADUALLY PUSHING SOUTHWARD. HEAVY RAIN AND
GUSTY SOUTHERLY WINDS ARE OCCURRING ALONG AND BEHIND THE FRONT
...WITH MAINLY MVFR/IFR CIGS AND VSBYS. THE FRONT WILL PUSH
THROUGH NORTHERN PORTIONS OF THE FCST REGION THIS AFTERNOON...AND
WILL CLEAR SOUTHERN PORTIONS OF THE FCST AREA THIS EVENING. EXPECT
GRADUAL IMPROVEMENT BEHIND THE FRONT FROM NORTH TO SOUTH...WITH
RAIN TRANSITIONING TO SHOWERS AND WINDS SHIFTING FROM S TO W-SW.
CONDITIONS IN A FAIRLY WELL- MIXED POST FRONTAL AIR MASS. 30 TO 40
KT WESTERLY WINDS WILL BRING EFFICIENT OROGRAPHIC PRECIPITATION
AND MOUNTAIN OBSCURATION OVER THE CASCADES.

KPDX AND APPROACHES...A COLD FRONT MOVING THROUGH THIS AFTERNOON
BRINGING HEAVY RAIN ALONG WITH MVFR/IFR CIGS AND VSBYS. EXPECT
CONDITIONS TO GRADUALLY IMPROVE BEHIND THE FRONT LATER THIS
AFTERNOON AND THIS EVENING. SHOWERS LINGER OVERNIGHT AND
SUNDAY...BUT EXPECT MAINLY VFR CONDITIONS. PYLE

&&

.MARINE...A COLD FRONT MOVING THROUGH THE WATERS TODAY HAS BROUGHT
LOW END GALE FORCE WINDS. THE FRONT HAS MOSTLY PUSHED THROUGH THE
S WASHINGTON AND N OREGON COASTAL WATERS AT THIS POINT...WITH
WINDS SHIFTING FROM S TO SW BEHIND THE FRONT. HAVE ALLOWED THE
EXISTING GALE WARNING TO EXPIRE FOR THE NORTHERN WATERS...BUT
EXPECT WINDS WILL CONTINUE TO GUST 25 TO 30 KT INTO THIS EVENING.
WILL HANG ONTO THE GALE WARNING FOR THE CENTRAL OREGON WATERS FOR
THE NEXT FEW HOURS UNTIL THE FRONT CLEARS TO THE SOUTH.

WIND SPEEDS EASE A BIT THIS EVENING...THEN PICK UP AGAIN LATER TO
NIGHT THROUGH MIDDAY SUNDAY. WINDS WILL BE THE STRONGEST OVER THE
NORTHERN WATERS...WHERE ANOTHER WARNING HAS BEEN ISSUED STARTING
AT 9 PM THIS EVENING. THINK WINDS WILL REMAIN MOSTLY BELOW 30 KT
OVER THE CENTRAL WATERS...AND WILL LIKELY ISSUE A SMALL CRAFT
ADVISORY ONCE THE GALE ASSOCIATED WITH THE FRONTAL PASSAGE IS
EXPIRED.

WINDS BEGIN TO WEAK LATER SUN. THEN HIGH PRES SPREADS INTO THE
WATERS MON. MODELS SUGGEST NORTH WIND 20 TO 25 KT OVER THE OUTER
WATERS MON NIGHT THROUGH TUE NIGHT...WHICH MAY END UP REQUIRED A
SMALL CRAFT ADVISORY.

SEAS HAVE NOW PUSHED INTO THE 12 TO 14 FT RANGE...AND EXPECT THEM
TO REMAIN AROUND THERE THROUGH THIS EVENING. SEAS INCREASE
OVERNIGHT AND SUNDAY AS WESTERLY SWELL INCREASES IN ASSOCIATION
WITH THE GUSTY POST FRONTAL WINDS. LATEST ENP RUN HAS TRENDED
DOWNWARD A BIT WITH 20 TO 21 FT WAVE HEIGHTS REACHING THE WATERS
BETWEEN 15Z SUN AND 00Z MON...BUT DECAYING TO 18 TO 19 FT AS IT
REACHES THE SURF ZONE. IT APPEARS THAT CONDITIONS WILL FALL JUST
SHORT OF HIGH SURF ADVISORY CRITERIA. SEAS WILL GRADUALLY SUBSIDE
SUN NIGHT AND MON. PYLE

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR I-5 CORRIDOR IN
     COWLITZ COUNTY-SOUTH WASHINGTON CASCADE FOOTHILLS-SOUTH
     WASHINGTON CASCADES-SOUTH WASHINGTON COAST-WILLAPA HILLS.

PZ...GALE WARNING FROM 9 PM PDT THIS EVENING TO 10 AM PST SUNDAY FOR
     COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
     60 NM.

     GALE WARNING UNTIL 7 PM PDT THIS EVENING FOR COASTAL WATERS
     FROM CASCADE HEAD OR TO FLORENCE OR OUT 60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 4 PM
     PST SUNDAY.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWSPORTLAND
WWW.TWITTER.COM/NWSPORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON
FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS
COMMONLY REFERRED TO AS THE FORECAST AREA.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 2:35 PM PDTAreal Flood AdvisoryPQRClackamas, Columbia, Multnomah, Washington4 hr
Oct 31, 10:07 AM PDTAreal Flood AdvisoryPQRPacific, Wahkiakum6 hr
Oct 31, 12:51 PM PDTRiver Flood WarningPQRWahkiakum12 hr

Nearby

Gale Warnings in Oregon, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.